Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A double dose of Isentress
Oct 28, 2011

Hi, i have been on the truvada/Isentress regime for a year now, and going really well, undetectable for 11 months, and i take all 3 pills at once, and it seems to work, under 20 viral load with tcells @ 537 However latly i have been reading that i should take the double dose of Issentress a two different times of the day, Is the outcome different if i do so, or is it more based on the trials et al. Also one final thing, my doctor has mentioned that he wants me to consider changing to atripla, i am at a loss to understand why when i have no side effects from my current regime, any suggestions

Response from Dr. Young

Hello and thanks for posting.

Your question relates to relatively new information that confirmed that it's better to take raltegravir (Isentress) twice, rather than once-daily. I had previously commented, that the QDMRK study (recently published in Lancet Infectious Diseases ) showed that once-daily raltegravir (ISENTRESS) didn't perform quite as well as when taken twice daily. [NB: I was an author on the study] The differences weren't huge, but large enough to be statistically significant.

As for why switch to Atripla, I can't say, except that Atripla is a true once-daily medication, whereas your Truvada/Isentress regimen should probably be best taken as a twice-daily.

I'd suggest that you discuss the reasons with your doctor before making any switch.

I hope that this helps. BY



Previous
Does coffee interact with HIV meds?
Next
expecting kidney problem,what to do ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement